Lightning, Levy
- When
- June 25, 1:45 PM EST
- Where
- Levy County, Chiefland
- Injuries
- 1 direct, 0 indirect
- Reported by
- Trained Spotter
- Coordinates
- 29.500, -82.880
A male was struck and injured by lightning in Chiefland.
Surface high pressure remained in place across southern Florida with west to southwest winds aloft. Afternoon sea breezes developed each day and thunderstorms formed along sea breeze and outflow boundaries.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TBW wrote it up.
Surface high pressure remained in place across southern Florida with west to southwest winds aloft. Afternoon sea breezes developed each day and thunderstorms formed along sea breeze and outflow boundaries.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Jun 25, 11:51 AM EST, 1 hour 54 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 1251 PM EDT WED JUN 25 2008 .SHORT TERM (TONIGHT-FRIDAY)...SURFACE HIGH PRESSURE CENTERED OVER THE WESTERN ATLANTIC IS RIDGING BACK ACROSS NORTHERN FLORIDA AND THE SOUTHEASTERN U.S. THIS AFTERNOON. WEAK RIDGING ALOFT OVER THE WESTERN ATLANTIC IS RIDGING ACROSS THE AREA AS WELL...WITH WEAK UPPER TROUGHING OVER THE WESTERN GULF WATERS. SCT TO NMRS THUNDERSTORMS WILL DEVELOP LATER THIS AFTERNOON. LIGHT FLOW WILL ALLOW FOR LOCALLY HEAVY RAINFALL AND GOOD INSTABILITY OVER THE AREA WILL ALLOW STRONGER STORMS TO PRODUCE SMALL HAIL AND GUSTY WINDS. THURSDAY THROUGH FRIDAY...THE RIDGE AXIS WILL MEANDER ACROSS THE NORTHERN HALF OF THE PENINSULA WITH GENERALLY E/SE FLOW ACROSS THE SOUTHERN HALF OF THE AREA AND S/SE FLOW ACROSS THE NORTHERN HALF. WINDS SHOULD REMAIN LIGHT ENOUGH TO ALLOW AN AFTERNOON SEABREEZE TO DEVELOP EACH DAY. SOME SLIGHTLY DRIER AIR MAY MOVE INTO SOUTHERN FLORIDA BY THURSDAY...BUT GOOD HEATING AND THE SEABREEZE/OUTFLOW BOUNDARIES SHOULD STILL ALLOW FOR SCATTERED THUNDERSTORMS EACH AFTERNOON AND EARLY EVENING ACROSS THE AREA. TEMPS WILL CONTINUE NEAR NORMAL FOR LOWS WITH GENERALLY AROUND 70 TO THE MID 70S EXPECTED. HIGHS WILL BE A COUPLE OF DEGREES ABOVE NORMAL WITH GENERALLY UPPER 80S COASTAL TO LOWER 90S EXPECTED EACH DAY. .LONG TERM (FRIDAY NIGHT-WEDNESDAY)...THE SURFACE RIDGE AXIS WILL MEANDER AROUND FLORIDA PENINSULA THROUGHOUT THE PERIOD. THE RIDGE AXIS WILL START OUT THE PERIOD JUST NORTH OF THE BAY AREA THEN SLOWLY DRIFT SOUTH BY MONDAY AND THEN MOVE BACK NORTH AROUND THE BAY AREA BY MID WEEK. A MID-UPPER LEVEL LOW LOCATED OVER MINNESOTA WILL DEEPEN AND MOVE OVER THE GREAT LAKES SUNDAY AND MONDAY AND THEN LIFT TO THE NE OVER CANADA BY MID WEEK. SHORTWAVES WILL ROTATE AROUND THE BASE OF THE TROF ASSOCIATED WITH THE MID- UPPER LEVEL LOW ENHANCING THE DIURNAL WC SEA BREEZE THUNDERSTORMS EACH DAY MOSTLY NORTH OF THE BAY AREA. MODELS SHOWING A FRONT WITH THIS FEATURE IN GEORGIA ON MONDAY/TUESDAY TIME FRAME AND MOVING SOUTH THROUGH MID WEEK BUT NOT MAKING THROUGH OUR AREA. POPS MAY TREND UPWARD IN THE NORTHERN PORTION OF THE CWA IN RESPONSE TO THIS. CURRENTLY HAVE POPS AS ISOLATED DURING THE MORNING AND SCATTERED (30-40) EACH AFTERNOON. TEMPS WILL REMAIN NEAR NORMAL THROUGHOUT THE PERIOD...HIGHS IN THE UPPER 80S AND LOWS IN THE MID-UPPER 70S ALONG THE COAST AND HIGHS IN THE LOW 90S AND LOWS IN THE LOW-MID 70S INLAND. && .AVIATION...SCT-NMRS SHRA AND TSTMS EXPECTED TO DEVELOP ONCE AGAIN IN THE MID TO LATE AFTERNOON INTO EARLY EVENING. FLT CONDITIONS NEAR STORMS IN THE MVFR CAT WITH IFR WITHIN ACTIVITY. VFR CONDITIONS WILL RETURN LATE THIS EVENING AFTER TSTMS DIMINISH THROUGH THE OVERNIGHT. && .MARINE...THE HIGH PRESSURE RIDGE AXIS WILL MEANDER AROUND THE NORTHERN HALF OF FLORIDA THROUGH THE WEEKEND KEEPING GENERALLY SE WINDS IN PLACE ACROSS THE WATERS. FOR LATE SUNDAY/MONDAY...THE RIDGE AXIS SHOULD SHIFT SOUTH TO ACROSS THE SOUTHERN HALF OF FLORIDA KEEPING MORE S/SW FLOW IN PLACE ACROSS THE WATERS. NO HIGHLIGHTS EXPECTED THROUGH THE PERIOD. && .FIRE WEATHER...NO CONCERNS THROUGH THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... TPA 76 92 76 92 / 30 50 20 40 FMY 74 93 73 93 / 30 40 20 40 GIF 74 92 75 93 / 30 50 20 40 SRQ 74 91 74 91 / 30 50 20 40 BKV 70 92 70 92 / 30 50 20 40 SPG 77 90 78 91 / 30 50 20 40 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/MARINE...JLC LONG TERM/AVIATION...RD/AK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 510 AM EDT WED JUN 25 2008 FLZ039-042-043-048>052-055>057-060>062-065-252115- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 510 AM EDT WED JUN 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS WEST CENTRAL AND SOUTHWEST FLORIDA. THUNDERSTORMS WILL BE SLOW MOVING WHICH WILL CAUSE LOCALLY HEAVY RAIN GENERATING SOME FLOODING OF STREETS AND LOW LYING AREAS. THE STRONGER STORMS WILL ALSO BE CAPABLE OF PRODUCING DIME SIZE HAIL AND WIND GUSTS AROUND 40 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ...THUNDERSTORM IMPACT... SCATTERED AFTERNOON THUNDERSTORMS EACH DAY WITH LOCALLY HEAVY RAIN. CANT RULE OUT A PULSE SEVERE THUNDERSTORM EACH AFTERNOON...HOWEVER NO ORGANIZED SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. OGLESBY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 216 PM EDT WED JUN 25 2008 FLZ039-251900- LEVY- 216 PM EDT WED JUN 25 2008 ...STRONG THUNDERSTORMS WILL AFFECT NORTHWEST LEVY COUNTY... STRONG THUNDERSTORMS...MOVING NORTHWEST AT 10 MPH...WILL AFFECT CHIEFLAND AND RURAL SECTIONS OF NORTHWEST LEVY COUNTY...UNTIL 300 PM EDT. GUSTY WINDS UP TO 40 MPH WILL OCCUR. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. THIS STORM MAY PRODUCE PEA SIZE HAIL. TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. JCM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 222 PM EDT WED JUN 25 2008 FLZ052-251900- POLK- 222 PM EDT WED JUN 25 2008 ...STRONG THUNDERSTORMS WILL AFFECT POLK COUNTY... STRONG THUNDERSTORMS...MOVING WEST AT 15 MPH...WILL AFFECT CYPRESS GARDENS...WAHNETA...BARTOW...WINTER HAVEN...LAKELAND HIGHLANDS...BRADLEY JUNCTION...AUBURNDALE...AND MULBERRY...UNTIL 300 PM EDT. GUSTY WINDS UP TO 40 MPH WILL OCCUR. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. THESE STORMS MAY PRODUCE PEA SIZE HAIL. TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. JCM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 238 PM EDT WED JUN 25 2008 FLZ051-052-055-251930- POLK-MANATEE-HILLSBOROUGH- 238 PM EDT WED JUN 25 2008 ...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN HILLSBOROUGH AND NORTHERN MANATEE AND POLK COUNTIES... DEVELOPING STRONG THUNDERSTORMS...MOVING NORTHWEST AT 10 MPH...WILL AFFECT PARRISH...PALMETTO...ELLENTON...RUSKIN...BRADLEY JUNCTION AND WIMAUMA...UNTIL 330 PM EDT. GUSTY WINDS UP TO 40 MPH WILL OCCUR. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. THESE STORMS MAY PRODUCE PEA SIZE HAIL. TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. JCM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 240 PM EDT WED JUN 25 2008 FLZ065-251945- LEE- 240 PM EDT WED JUN 25 2008 ...STRONG THUNDERSTORMS WILL AFFECT WESTERN LEE COUNTY.... THUNDERSTORMS...MOVING NORTHWEST AT 15 TO 20 MPH...WILL AFFECT ESTERO...FORT MYERS...AND CAPE CORAL...UNTIL 345 PM EDT. GUSTY WINDS UP TO 40 MPH WILL OCCUR. RKR
The national radar mosaic for the moment the first event began.
17 hail, 2 lightning, 2 thunderstorm wind. Local standard time, as filed.
A male was struck and injured by lightning in Chiefland.
Nickel size hail was reported in Chiefland.
A very large 200 year old oak tree was blown down near the intersection of County Road 320 and NW 40th Avenue.
Large trees and power lines were blown down near the intersection of State Road 121 and SE 10th Street.
A lightning strike started a 10 to 15 acre brush fire near Tropical Lane and W Miss Maggie Drive. The flames damaged a boat, RV and a camper.
Nickel size hail was reported in Spring Hill.
Penny size hail was reported near the intersection of W Azeele Street and S Habana Avenue.
Nickel size hail was reported near the intersection of N Dale Mabry Highway and W Hillsborough Avenue.
Nickel size hail was reported near the intersection of N Dale Mabry Highway and W Waters Avenue.
Quarter size hail was reported near the intersection of W Hillsborough Avenue and N Rome Avenue.
Nickel size hail was reported near the intersection of W Hillsborough Avenue and N Himes Avenue.
Nickel size hail was reported on W Burke Street near Dale Mabry Highway and Hillsborough Avenue.
Nickel size hail was reported near the intersection of N Dale Mabry Highway and W Waters Avenue.
Nickel size hail was reported in Carrollwood near Gunn Highway.
Nickel to quarter size hail was reported in Carrollwood.
Penny to nickel size hail was coating the driveway at a residence near the intersection of W Fletcher Avenue and N Dale Mabry Highway.
Nickel size hail was reported in Carrollwood.
Penny size hail was reported in Spring Hill.
Penny size hail was reported around downtown St. Petersburg.
Quarter size hail was reported near the intersection of Placid Lakes Boulevard and Challenger Street NW.
Penny to nickel size hail was reported near US Highway 27 in Placid Lakes.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2008Every state in 2008This day in weather historyWarnings in Florida, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 111220, 111221, 111213, 111218, 111254, 111219, 111224, 111231, 111233, 111234, 111238, 111229, 111240, 111243, 111244, 111225, 111246, 111248, 111249, 111256, 111288.